MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION OASIS; BOTTLE, COLLECTION, VACUUM

ATRIUM MEDICAL CORPORATION OASIS; BOTTLE, COLLECTION, VACUUM
Model Number 3600-100
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow up report will be submitted.
 
Event or Problem Description
It was reported that a failure occurred with an oasis chest drain, dry suction water seal.The patient's chest tube had bodily fluid spilling into the water seal.The chest tube was replaced and there was no reported harm.
 
Additional Manufacturer Narrative
Additional information: h6.Due to character restrictions in block e1 event site name: (b)(6).This complaint reports that an oasis drain (p/n 3600-100, l/n unk) had drained fluid spill into the water seal chamber.The user replaced the drain and returned it for evaluation.The returned device was evaluated.It was returned with only a small amount of fluid in it, although markings on the drain indicate it had collected a lot more (at least 500 ml).The water seal chamber was filled to just under the 2cm line.The water was very light blue, appearing somewhat diluted from the original blue tint.The drain was filled at the patient nozzle until the third column was about 2/3 full, well past the highest marking on the drain.It was left to sit for some time and no change in the water level of the water seal chamber was observed.No damage could be seen inside or outside the drain.No movement of water between columns or chambers was detected other than the intended overflow when water reaches the top of a column.No water leaked out of the drain.There is only one way for fluid to pass from the collection chamber to the water seal chamber in an undamaged drain.There is an opening at the top of the third column of the collection chamber, to allow fluid to pass through in order for the drain to function.This opening is covered by a horizontal knockover nozzle, which slows the passage of liquid between the chambers in case of a knockover.It is possible for some drops to get through if the drain is handled roughly while it is very full.The most likely cause of drained fluid passing through the knockover nozzle is if the drain was knocked over.If picked up immediately, only a small amount of liquid should pass through into the water seal chamber.If the drain were allowed to lay on its side, liquid would flow through the nozzle freely.Another possibility for liquid to pass from the collection chamber into the water seal chamber is broken or faulty weld or a crack between those chambers.The returned drain was examined and no such damage was identified.The collection chamber was filled with water well past the highest indication of drained fluid and there was no sign of a leak inside or outside the drain.The user was asked if they knew of the drain being knocked over, how the drain was positioned, and how long the drain was in use.They replied that they were not aware of the drain being knocked over, the drain was on its floor stand, and it was in use for 24 hours.The drain being positioned on the floor stand and in use for 24 hours indicates that it may have been vulnerable to being knocked over, even without the knowledge of hospital staff.A dhr review could not be completed because the lot number was not provided.There is no indication that this complaint is related to manufacturing, materials, equipment, or design.The ifu provides adequate instructions for the setup and use of the device.The ifu instructs the user what to do if the drain is damaged or knocked over.A historical review of capa and ncrs was completed, which did not identify any issues directly related to this complaint.A complaint history review was completed which found a few similar complaints, all of which were attributed to a knockover of the drains.A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.Evaluation of the returned device determined that there is no damage to the drain and no leak between chambers.A complaint history review identified several past complaints of discolored water seal fluid which were attributed to knockovers.It is known that the device was positioned on its floor stand and was in use for 24 hours.The evidence indicates that the most likely cause of this complaint is a knockover.The most likely root cause of this complaint is user error.
 
Event or Problem Description
N/a.

Brand Name
OASIS
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key22846472
Report Number3011175548-2025-000010
Device Sequence Number8373540
Product Code KDQ
UDI-Device Identifier00650862110012
UDI-Public(01)00650862110012
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K043140
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3600-100
Device Catalogue Number3600-100
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer10/02/2025
Initial Report FDA Received Date08/19/2025
Supplement Report FDA Received Date10/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown